Alert archive / Kansas / Winter Storm Warnings in 2005
Winter Storm Warning 2, NWS Topeka, KS
NWS Topeka, KS issued this winter storm warning at Dec 17, 2005, 6:34 AM CST for 7 counties in Kansas. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2005, 6:34 AM CST (12:34 UTC)
- Expired
- Dec 18, 2005, 3:00 AM CST
- In force
- 20 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Morris County, KS, Ottawa County, KS, Riley County, KS
The radar
The Topeka radar (KTWX), 77 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KTOP 171234 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 634 AM CST SAT DEC 17 2005 ...ACCUMULATING SNOWS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS TODAY AND TONIGHT... .A BROAD UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS KANSAS TODAY AND TONIGHT. THIS STORM WILL PRODUCE ACCUMULATING SNOW ACROSS NORTH CENTRAL KANSAS THIS MORNING...THEN ACROSS THE ENTIRE AREA LATE THIS MORNING THROUGH TONIGHT. TOTAL SNOWFALL AMOUNTS WILL RANGE FROM BETWEEN 2 AND 4 INCHES ALONG THE NEBRASKA BORDER WITH BETWEEN 6 TO 8 INCHES ALONG AND SOUTH OF INTERSTATE 70...AND WEST OF HIGHWAY 177. KSZ020-021-034>037-172245- /O.UPG.KTOP.SN.Y.0002.000000T0000Z-051218T0900Z/ /O.NEW.KTOP.WS.W.0002.051217T1234Z-051218T0900Z/ CLOUD-CLAY-OTTAWA-DICKINSON-GEARY-MORRIS- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE... JUNCTION CITY 634 AM CST SAT DEC 17 2005 ...WINTER STORM WARNING IN EFFECT UNTIL 3 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 3 AM CST SUNDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. PERIODS OF SNOW...HEAVY AT TIMES...ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON. SNOW MAY REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE THROUGH THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS BETWEEN 6 AND 8 INCHES ARE POSSIBLE. PERIODS OF SNOW WILL CONTINUE THROUGH SATURDAY EVENING. REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ KSZ022-172245- /O.UPG.KTOP.SN.Y.0002.000000T0000Z-051218T1200Z/ /O.NEW.KTOP.WS.W.0002.051217T1234Z-051218T0900Z/ RILEY- INCLUDING THE CITY OF...MANHATTAN 634 AM CST SAT DEC 17 2005 ...WINTER STORM WARNING IN EFFECT UNTIL 3 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 3 AM CST SUNDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. PERIODS OF SNOW...HEAVY AT TIMES...ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON. SNOW MAY REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE THROUGH THIS MORNING AND EARLY THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS BETWEEN 6 AND 8 INCHES ARE POSSIBLE. PERIODS OF SNOW WILL CONTINUE THROUGH SATURDAY EVENING. REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ KSZ008-009-172245- /O.CON.KTOP.SN.Y.0002.000000T0000Z-051218T0900Z/ REPUBLIC-WASHINGTON- 634 AM CST SAT DEC 17 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... PERIODS OF SNOW...MODERATE AT TIMES...ARE EXPECTED TO CONTINUE THROUGH THIS EVENING ACROSS THE AREA. THE SNOW MAY REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES TODAY AND TONIGHT. TOTAL SNOW ACCUMULATIONS BETWEEN 3 AND 5 INCHES ARE POSSIBLE. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. $$ KSZ010>012-023-024-026-038>040-054>056-058-059-172245- /O.CON.KTOP.SN.Y.0002.000000T0000Z-051218T1200Z/ MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE- SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 634 AM CST SAT DEC 17 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. PERIODS OF SNOW...MODERATE AT TIMES...ARE EXPECTED TO CONTINUE THROUGH TONIGHT ACROSS THE AREA. THE SNOW MAY REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES TODAY AND TONIGHT. TOTAL SNOW ACCUMULATIONS BETWEEN 3 AND 6 INCHES ARE POSSIBLE...WITH THE HIGHER AMOUNTS ALONG AND SOUTH OF INTERSTATE 70 AND TO THE WEST OF HIGHWAY 75. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. $$
4 follow-up statements
000 WWUS43 KTOP 172053 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 253 PM CST SAT DEC 17 2005 ...SNOW CONTINUES ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS THIS AFTERNOON AND TONIGHT... .A SERIES OF UPPER LEVEL SYSTEMS MOVING OVER THE STATE WILL BRING ROUNDS OF ACCUMULATING SNOWFALL TO THE AREA THROUGH EARLY SUNDAY MORNING. KSZ020-021-034>037-180500- /O.CON.KTOP.WS.W.0002.000000T0000Z-051218T0900Z/ CLOUD-CLAY-OTTAWA-DICKINSON-GEARY-MORRIS- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE... JUNCTION CITY 253 PM CST SAT DEC 17 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY. PERIODS OF SNOW...HEAVY AT TIMES...ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON AND OVERNIGHT. SNOW MAY REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES...WITH TOTAL SNOW ACCUMULATIONS BETWEEN 6 AND 8 INCHES POSSIBLE. AS OF 230 PM...MOST COUNTIES IN THE WARNING AREA HAD REPORTED ACCUMULATIONS OF 2 TO 5 INCHES. AN ADDITIONAL 4 INCHES IS POSSIBLE THROUGH EARLY SUNDAY MORNING. REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ KSZ022-180500- /O.CON.KTOP.WS.W.0002.000000T0000Z-051218T0900Z/ RILEY- INCLUDING THE CITY OF...MANHATTAN 253 PM CST SAT DEC 17 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY. PERIODS OF SNOW...HEAVY AT TIMES...ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON AND OVERNIGHT. SNOW MAY REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES...WITH TOTAL SNOW ACCUMULATIONS BETWEEN 6 AND 8 INCHES POSSIBLE. AS OF 230 PM...RILEY COUNTY SHERIFF REPORTED ACCUMULATIONS OF 3 TO 4 INCHES. AN ADDITIONAL 4 INCHES IS POSSIBLE THROUGH EARLY SUNDAY MORNING. REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ KSZ008-009-180500- /O.CON.KTOP.SN.Y.0002.000000T0000Z-051218T0900Z/ REPUBLIC-WASHINGTON- 253 PM CST SAT DEC 17 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY. PERIODS OF SNOW...MODERATE AT TIMES...ARE EXPECTED TO CONTINUE THROUGH TONIGHT ACROSS THE AREA. SNOW MAY REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES. TOTAL SNOW ACCUMULATIONS BETWEEN 3 AND 6 INCHES ARE POSSIBLE. REPORTS FROM LAW ENFORCEMENT INDICATE THAT AS OF 245 PM...SNOWFALL TOTALS RANGE FROM 1 TO 4 INCHES...WITH ANOTHER 2 TO 3 INCHES EXPECTED BY EARLY MORNING SUNDAY. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. $$ KSZ010>012-023-024-026-038>040-054>056-058-059-180500- /O.CON.KTOP.SN.Y.0002.000000T0000Z-051218T1200Z/ MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE- SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 253 PM CST SAT DEC 17 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. PERIODS OF SNOW...MODERATE AT TIMES...ARE EXPECTED TO CONTINUE THROUGH TONIGHT ACROSS THE AREA. THE SNOW MAY REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES. TOTAL SNOW ACCUMULATIONS BETWEEN 3 AND 6 INCHES ARE POSSIBLE...WITH THE HIGHER AMOUNTS ALONG AND SOUTH OF INTERSTATE 70. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. $$
000 WWUS43 KTOP 180316 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 916 PM CST SAT DEC 17 2005 .THE LATEST UPPER LEVEL SHORT WAVE IS MOVING ACROSS WESTERN KANSAS THIS EVENING. THIS HAS ALLOWED THE SNOWFALL TO REDEVELOP AND FILL IN ACROSS EAST CENTRAL KANSAS. AN ADDITIONAL 1 TO 3 INCHES OF SNOW WILL BE POSSIBLE OVERNIGHT ACROSS EAST CENTRAL KANSAS...GENERALLY SOUTHEAST OF A LINE FROM COUNCIL GROVE TO TOPEKA...WITH AROUND 1 INCH OF ADDITIONAL SNOW ELSEWHERE. TIMING OF THE SNOW FALL STILL REMAINS SIMILAR TO THE PREVIOUS ISSUANCE. THE BACK EDGE OF RADAR RETURNS CAN BE SEEN ACROSS CENTRAL KANSAS. SNOW FALL SHOULD COME TO AN END ACROSS NORTH CENTRAL AREAS AFTER MIDNIGHT...WITH SNOW TAPERING OFF ACROSS NORTHEAST AND EAST CENTRAL KANSAS CLOSER TO DAWN. KSZ020-021-034>037-180900- /O.CON.KTOP.WS.W.0002.000000T0000Z-051218T0900Z/ CLOUD-CLAY-OTTAWA-DICKINSON-GEARY-MORRIS- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE... JUNCTION CITY 916 PM CST SAT DEC 17 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY. PERIODS OF SNOW WILL CONTINUE ACROSS NORTH CENTRAL KANSAS THROUGH MIDNIGHT. ADDITIONAL SNOW ACCUMULATIONS AROUND 1 INCH WILL BE POSSIBLE BEFORE THE SNOW ENDS AROUND 3 AM. ROADS...BRIDGES...AND OVERPASSES WILL REMAIN SLICK AND HAZARDOUS DUE TO THE ACCUMULATION OF SNOW. MOTORISTS SHOULD DRIVE WITH EXTREME CAUTION. $$ KSZ022-180900- /O.CON.KTOP.WS.W.0002.000000T0000Z-051218T0900Z/ RILEY- INCLUDING THE CITY OF...MANHATTAN 916 PM CST SAT DEC 17 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY. PERIODS OF SNOW WILL CONTINUE ACROSS NORTH CENTRAL KANSAS THROUGH MIDNIGHT. ADDITIONAL SNOW ACCUMULATIONS AROUND 1 INCH WILL BE POSSIBLE BEFORE THE SNOW ENDS AROUND 3 AM. ROADS...BRIDGES...AND OVERPASSES WILL REMAIN SLICK AND HAZARDOUS DUE TO THE ACCUMULATION OF SNOW. MOTORISTS SHOULD DRIVE WITH EXTREME CAUTION. $$ KSZ008-009-180900- /O.CON.KTOP.SN.Y.0002.000000T0000Z-051218T0900Z/ REPUBLIC-WASHINGTON- 916 PM CST SAT DEC 17 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY. PERIODS OF LIGHT SNOW WILL CONTINUE ACROSS NORTH CENTRAL KANSAS THROUGH MIDNIGHT. ADDITIONAL SNOW ACCUMULATIONS AROUND 1 INCH ARE POSSIBLE BEFORE THE SNOW ENDS AROUND 3 AM. ROADS...BRIDGES...AND OVERPASSES IN THE AREA WILL REMAIN SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. IF YOU MUST GET OUT AND DRIVE...USE CAUTION. $$ KSZ010>012-023-024-026-038>040-054>056-058-059-181130- /O.CON.KTOP.SN.Y.0002.000000T0000Z-051218T1200Z/ MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE- SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 916 PM CST SAT DEC 17 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. PERIODS OF SNOW...MODERATE AT TIMES...WILL CONTINUE ACROSS NORTHEAST AND EAST CENTRAL KANSAS THROUGH THE EARLY MORNING HOURS. ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 3 INCHES ARE POSSIBLE SOUTH AND EAST OF THE KANSAS TURNPIKE...WITH 1 TO 2 INCHES OF NEW SNOW POSSIBLE ACROSS NORTHEAST KANSAS BEFORE THE SNOW TAPPERS OFF BY 6 AM. ROADS...BRIDGES...AND OVERPASSES IN THE AREA WILL REMAIN SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. IF YOU MUST GET OUT AND DRIVE...USE CAUTION. $$ WOLTERS
000 WWUS43 KTOP 180919 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 319 AM CST SUN DEC 18 2005 KSZ020>022-034>037-181030- /O.EXP.KTOP.WS.W.0002.000000T0000Z-051218T0900Z/ CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY-MORRIS- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN... ABILENE...JUNCTION CITY 319 AM CST SUN DEC 18 2005 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. SOME INTERMITTENT LIGHT SNOW WILL CONTINUE THROUGH THE OVERNIGHT WILL LITTLE IF ANY ADDITIONAL ACCUMULATIONS. SOME SNOW DEPTH REPORTS AS OF 2 30 AM WERE. REPUBLIC COUNTY...AROUND 2 INCHES. CLOUD COUNTY...5 TO 8 INCHES. OTTAWA COUNTY...4 TO 6 INCHES. CLAY COUNTY...6 INCHES. RILEY COUNTY...6 INCHES. GEARY COUNTY...6 TO 8 INCHES. MORRIS COUNTY...5 TO 7 INCHES. $$ KSZ008-009-181030- /O.EXP.KTOP.SN.Y.0002.000000T0000Z-051218T0900Z/ REPUBLIC-WASHINGTON- 319 AM CST SUN DEC 18 2005 ...SNOW ADVISORY HAS EXPIRED... THE SNOW ADVISORY IS NO LONGER IN EFFECT. INTERMITTENT LIGHT SNOW OR FLURRIES WILL CONTINUE THROUGH THE BALANCE OF THE NIGHT BUT LITTLE IF ANY ADDITIONAL ACCUMULATIONS ARE EXPECTED THUS THE ADVISORY HAS BE ALLOWED TO EXPIRE. SNOW SNOWFALL REPORTS UP TO 2 30 AM... REPUBLIC COUNTY...2 TO 3 INCHES. WASHINGTON COUNTY...4 TO 5 INCHES. $$ KSZ010>012-023-024-026-038>040-054>056-058-059-181200- /O.CON.KTOP.SN.Y.0002.000000T0000Z-051218T1200Z/ MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE- SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 319 AM CST SUN DEC 18 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. PERIODS OF SNOW...MAINLY LIGHT...WILL CONTINUE ACROSS NORTHEAST AND EAST CENTRAL KANSAS THROUGH THE EARLY MORNING HOURS. ADDITIONAL SNOW ACCUMULATIONS TO AROUND 1 INCH ARE POSSIBLE BEFORE THE SNOW TAPPERS OFF BY AROUND 6 AM. OCCASIONAL FLURRIES WILL CONTINUE THROUGH THE MORNING HOURS. ROADS...BRIDGES...AND OVERPASSES IN THE AREA WILL REMAIN SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. IF YOU MUST GET OUT AND DRIVE...USE CAUTION. $$
000 WWUS43 KTOP 180925 CCA WSWTOP URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE TOPEKA KS 321 AM CST SUN DEC 18 2005 KSZ020>022-034>037-181030- /O.COR.KTOP.WS.W.0002.000000T0000Z-051218T0900Z/ CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY-MORRIS- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN... ABILENE...JUNCTION CITY 321 AM CST SUN DEC 18 2005 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. SOME INTERMITTENT LIGHT SNOW WILL CONTINUE THROUGH THE OVERNIGHT WITH LITTLE IF ANY ADDITIONAL ACCUMULATIONS. SOME SNOW DEPTH REPORTS AS OF 2 30 AM WERE. CLOUD COUNTY...5 TO 8 INCHES. OTTAWA COUNTY...4 TO 6 INCHES. CLAY COUNTY...6 INCHES. RILEY COUNTY...6 INCHES. GEARY COUNTY...6 TO 8 INCHES. MORRIS COUNTY...5 TO 7 INCHES. $$ KSZ008-009-181030- /O.COR.KTOP.SN.Y.0002.000000T0000Z-051218T0900Z/ REPUBLIC-WASHINGTON- 321 AM CST SUN DEC 18 2005 ...SNOW ADVISORY HAS EXPIRED... THE SNOW ADVISORY IS NO LONGER IN EFFECT. INTERMITTENT LIGHT SNOW OR FLURRIES WILL CONTINUE THROUGH THE BALANCE OF THE NIGHT BUT LITTLE IF ANY ADDITIONAL ACCUMULATIONS ARE EXPECTED...THUS THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. SNOW SNOWFALL REPORTS UP TO 2 30 AM. REPUBLIC COUNTY...2 TO 3 INCHES. WASHINGTON COUNTY...4 TO 5 INCHES. $$ KSZ010>012-023-024-026-038>040-054>056-058-059-181200- /O.CON.KTOP.SN.Y.0002.000000T0000Z-051218T1200Z/ MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE- SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 321 AM CST SUN DEC 18 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. PERIODS OF SNOW...MAINLY LIGHT...WILL CONTINUE ACROSS NORTHEAST AND EAST CENTRAL KANSAS THROUGH THE EARLY MORNING HOURS. ADDITIONAL SNOW ACCUMULATIONS TO AROUND 1 INCH ARE POSSIBLE BEFORE THE SNOW TAPPERS OFF BY AROUND 6 AM. OCCASIONAL FLURRIES WILL CONTINUE THROUGH THE MORNING HOURS. ROADS...BRIDGES...AND OVERPASSES IN THE AREA WILL REMAIN SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. IF YOU MUST GET OUT AND DRIVE...USE CAUTION. $$ CORRECTION FOR TYPOS...
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this winter storm warning went out at Dec 17, 4:25 AM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Dec 17, 4:25 AM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 425 AM CST SAT DEC 17 2005 .DISCUSSION... ACCUMULATING SNOW FOR SATURDAY AND SATURDAY NIGHT IS THE MAIN FORECAST CONCERNS IN THE SHORT TERM...WHILE TEMPERATURES WITH SNOW ON THE GROUND WILL BE THE MAIN LONG TERM CONCERN. A DEEP UPPER LOW WAS LOCATED ACROSS THE NORTHERN GREAT LAKES THIS MORNING. WHILE A SHORTER WAVE-LENGTH 5H TROUGH EXTENDED FROM EASTERN CO SOUTHWARD ACROSS EASTERN NM. THE 5H TROUGH OVER EASTERN CO/NM WILL LIFT EAST-NORTHEAST ACROSS KS AND OK TODAY. AN 850MB TROUGH HAS DEVELOPED AHEAD OF THE 5H TROUGH AND EXTENDED FROM WEST TX NORTHEAST INTO WEST CENTRAL KS THIS MORNING. SOUTHERLY WINDS OF 25 TO 35 KTS AT 850MB WAS TRANSPORTING MOISTURE NORTH ACROSS CENTRAL AND EASTERN KS. THE MOIST PARCELS WERE BEING LIFTED OVER A SURFACE COLD AIRMASS ACROSS CENTRAL AND EASTERN KS. THE ISENTROPIC LIFT WAS CAUSING SNOW TO DEVELOP ACROSS CENTRAL AND EAST CENTRAL KS THIS MORNING. THE SNOW FIELD WAS MOVING EAST-NORTHEAST ACROSS THE WESTERN AND SOUTHWEST COUNTIES OF THE CWA. RUSSELL...KS HAS REPORTED AROUND 2 INCHES OF SNOW BETWEEN 100 AND 300 AM THIS MORNING. AS THE 5H TROUGH OVER EASTERN CO/NM LIFTS EAST NORTHEAST ACROSS KS TODAY THE SNOW WILL MOVE AND DEVELOP EAST ACROSS THE REMAINDER OF THE CWA THROUGH THE MORNING HOURS. THE 00Z ETA SHOWED MORE POTENTIAL FOR CONDITIONAL SYMMETRIC INSTABILITY DEVELOPING ACROSS THE CWA THIS AFTERNOON AND EVENING... WHICH WOULD CAUSE GREATER VERTICAL MOTION BETWEEN THE 800-600 MB LEVELS LEADING TO SOME HEAVIER SNOW BANDS DEVELOPING ALONG AND SOUTH OF I-70. THE 5H TROUGH AXIS SHOULD MOVE EAST OF THE AREA LATE TONIGHT CAUSING THE 850MB WINDS TO VEER AROUND TO THE NORTHWEST AND NORTH. THIS WILL SHIFT THE BETTER LOW-LEVEL MOISTURE SOUTHEAST INTO MO AND AR AFTER 12Z SUNDAY. HOWEVER...A SECOND 5H TROUGH ROTATING SOUTHEAST ACROSS THE NORTHERN AND CENTRAL PLAINS...AROUND THE DEEP UPPER LOW ACROSS THE NORTHERN GREAT LAKES STATES...WILL MOVE SOUTHEAST ACROSS NE ON SUNDAY AND MAY PROVIDE ENOUGH LIFT TO KEEP PERIODS OF LIGHT SNOW OR FLURRIES INTO THE AFTERNOON HOURS OF SUNDAY. ATTM...ANY ACCUMULATIONS OF SNOW ON SUNDAY SHOULD REMAIN BELOW ONE INCH. STRONG LOW-LEVEL CAA ON THE BACK SIDE OF THE 5H TROUGH OVER THE CENTRAL PLAINS WILL CAUSE A 1040MB SFC RIDGE TO BUILD SOUTH ACROSS KS SUNDAY AFTERNOON. AFTERNOON HIGHS ON SUNDAY MAY STRUGGLE TO MAKE IT INTO THE LOWER 20S ACROSS THE CENTRAL AND EASTERN COUNTIES OF THE CWA...WITH HIGHS ONLY IN THE UPPER TEENS ACROSS THE NORTHWEST COUNTIES. THE CENTER OF THE COLD SURFACE RIDGE WILL MOVE SOUTHEAST OF THE CWA ON MONDAY. HIGH TEMPERATURES MONDAY WILL ONLY REACH THE MID TO UPPER 20S. THE LONGER RANGE MODELS SHOW THE LONGER WAVE-LENGTH 5H TROUGH OVER THE EAST CENTRAL CONUS SLOWLY MOVING EAST BY THE MIDDLE OF NEXT WEEK. A 5H RIDGE OVER THE WESTERN CONUS WILL MOVE EAST TO THE CONTINENTAL DIVIDE BY LATE NEXT WEEK. THIS WILL CAUSE HIGH TEMPERATURES TO SLOWLY WARM THROUGH THE 30S INTO THE LOWER TO MID 40S BY THE MIDDLE AND END OF NEXT WEEK. THE WARNING TREND WILL DEPEND ON HOW MUCH SNOW COVER THE CWA WILL RECIEVE DURING THE NEXT 24 HOURS AND HOW FAST THE SNOW WILL MELT THROUGH NEXT WEEK. && .TOP WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY UNTIL 3AM SUNDAY GENERALLY WEST OF A WASHINGTON TO COUNCIL GROVE LINE...AND UNTIL 6AM SUNDAY FOR POINTS EAST OF THIS LINE. &&
Hazardous weather outlook, Dec 17, 4:35 AM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 435 AM CST SAT DEC 17 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-181045- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 435 AM CST SAT DEC 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY IS IN EFFECT AREAWIDE FOR TODAY AND TONIGHT. ACCUMULATING SNOW IS EXPECTED TODAY AND TONIGHT ACROSS THE ENTIRE AREA. STORM TOTAL SNOWFALL ACCUMULATIONS WILL RANGE FROM AROUND 3 INCHES NEAR THE NEBRASKA BORDER...TO 4 TO 6 INCHES SOUTH OF INTERSTATE 70. ISOLATED AMOUNTS OF UP TO 7 INCHES COULD FALL IN THE ABILENE AND COUNCIL GROVE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT THE TOTAL AMOUNT OF SNOW RECEIVED TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
In the hours before
Special weather statement, Dec 17, 5:41 AM CST, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 541 AM CST SAT DEC 17 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-171345- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 541 AM CST SAT DEC 17 2005 THE FOLLOWING ARE SELECTED SNOW REPORTS RECEIVED THROUGH 530 AM FROM PORTIONS OF EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS... CLAY COUNTY... 2 INCHES IN CLAY CENTER. DICKINSON COUNTY...1 IN INCH IN ABILENE. GEARY COUNTY... 1 INCH IN JUNCTION CITY. LYON COUNTY... 1 INCH IN EMPORIA. MORRIS COUNTY... 1.5 INCHES IN COUNCIL GROVE. OTTAWA COUNTY... 2 TO 2.5 INCHES IN MINNEAPOLIS. RILEY COUNTY... 1 INCH IN MANHATTAN.
Nearby
Winter Storm Warnings in Kansas, 2005Every winter storm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.